Alert archive / California / Frost Advisories in 2011
Frost Advisory 7, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Nov 4, 2011, 4:35 PM PDT for San Bernardino County, California. It took effect at Nov 5, 2011, 3:00 AM PDT. It was in force for 15 min.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2011, 4:35 PM PDT (23:35 UTC)
- In effect from
- Nov 5, 2011, 3:00 AM PDT
- Expired
- Nov 5, 2011, 3:15 AM PDT
- In force
- 15 min
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3179 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
485 WWUS76 KSGX 042335 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 435 PM PDT FRI NOV 4 2011 ...GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... ...COLD AND FROSTY IN THE HIGH DESERT LATE TONIGHT AND EARLY SATURDAY... .A COLD PACIFIC STORM WILL BRING GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. WINDS WILL DECREASE OVERNIGHT...AND TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S ACROSS THE HIGH DESERT...WITH WIDESPREAD FROST DEVELOPING. CAZ060-050745- /O.NEW.KSGX.FR.Y.0007.111105T1000Z-111105T1600Z/ /O.CON.KSGX.WI.Y.0039.000000T0000Z-111105T0900Z/ APPLE AND LUCERNE VALLEYS- 435 PM PDT FRI NOV 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY. * TIMING: WINDS WILL LAST THROUGH THIS EVENING...BUT DROP OFF OVERNIGHT TONIGHT. AS THE WINDS BECOME LIGHT LATE TONIGHT...TEMPERATURES WILL DROP TO NEAR OR BELOW THE FREEZING MARK THROUGH THE EARLY MORNING HOURS. * WINDS: AREAS OF SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH THIS EVENING...DECREASING OVERNIGHT. * LOCATION: STRONGEST WINDS ALONG THE EAST MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. * VISIBILITY: LOCAL VISIBILITY IN THE DESERTS OF 1 MILE OR LESS FROM BLOWING DUST. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ055-056-058-061-062-050745- /O.CON.KSGX.WI.Y.0039.000000T0000Z-111105T0900Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 435 PM PDT FRI NOV 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY. * TIMING: THROUGH THIS EVENING. * WINDS: AREAS OF SOUTHWEST TO WEST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON...DECREASING OVERNIGHT. * LOCATION: STRONGEST WINDS NEAR RIDGE TOPS AND ALONG EAST MOUNTAIN SLOPES AND ADJACENT DESERT AREAS. * VISIBILITY: LOCAL VISIBILITY IN THE MOUNTAINS OF 1 MILE OR LESS FROM SNOW...BLOWING SNOW...AND FOG. LOCAL VISIBILITY IN THE DESERTS OF 1 MILE OR LESS FROM BLOWING DUST. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
2 follow-up statements
059 WWUS76 KSGX 050315 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 815 PM PDT FRI NOV 4 2011 ...COLD AND FROSTY IN THE HIGH DESERT LATE TONIGHT AND EARLY SATURDAY... .COLD AIR WILL CONTINUE TO FILTER INTO SOUTHERN CALIFORNIA THIS EVENING...BEHIND THE COLD PACIFIC STORM. AS THE WINDS DECREASE DURING THE OVERNIGHT...TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S ACROSS THE HIGH DESERT...WITH WIDESPREAD FROST DEVELOPING. CAZ060-051200- /O.CAN.KSGX.WI.Y.0039.000000T0000Z-111105T0900Z/ /O.CON.KSGX.FR.Y.0007.111105T1000Z-111105T1600Z/ APPLE AND LUCERNE VALLEYS- 815 PM PDT FRI NOV 4 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY. * TIMING: TEMPERATURES WILL DROP INTO THE UPPER 20S AND LOW 30S FOR 3 TO 5 HOURS DURING THE EARLY MORNING HOURS ON SATURDAY. * LOCATION: IN THE WIND SHELTERED AREAS ACROSS THE HIGH DESERT. * IMPACTS: FROST MAY DAMAGE OR KILL SENSITIVE OUTDOOR PLANTS IF LEFT UNPROTECTED. ROADS MAY ALSO BE ICY OR SLICK...WITH BLACK ICE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ055-056-058-061-062-050415- /O.CAN.KSGX.WI.Y.0039.000000T0000Z-111105T0900Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 815 PM PDT FRI NOV 4 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WINDS ARE DECREASING ACROSS THE REGION THIS EVENING...WITH JUST A FEW LOCATIONS SEEING SOME BREEZY CONDITIONS. THEREFORE...THE WIND ADVISORY IS CANCELLED. LOCAL GUSTS UP TO 40 MPH WILL BE POSSIBLE THOUGH THROUGH THE EVENING HOURS. $$ PALMER
943 WWUS76 KSGX 051015 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 315 AM PDT SAT NOV 5 2011 ...FROST ADVISORY CANCELLED... CAZ060-051115- /O.CAN.KSGX.FR.Y.0007.000000T0000Z-111105T1600Z/ APPLE AND LUCERNE VALLEYS- 315 AM PDT SAT NOV 5 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE FROST ADVISORY. PATCHY FROST IS POSSIBLE IN COLDER WIND SHELTERED AREAS FOR A FEW HOURS AROUND SUNRISE. HOWEVER...THESE AREAS HAVE ALREADY EXPERIENCED NEAR OR SLIGHTLY BELOW FREEZING TEMPERATURES TWICE IN THE PAST TEN DAYS SO ADDITIONAL PLANT DAMAGE IS EXPECTED TO BE LIMITED IN THESE AREAS. $$ MARTIN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Nov 4, 2:00 PM PDT, 2 hours 35 minutes earlier.
Area forecast discussion, Nov 4, 2:00 PM PDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT FRI NOV 4 2011 .SYNOPSIS... A COLD PACIFIC STORM SYSTEM WILL FINISH UP TONIGHT. SATURDAY WILL BE COOL...BUT FAIR AND DRY. A WEAKER PACIFIC WEATHER SYSTEM IS EXPECTED SUNDAY WITH MORE COOL...WET AND BREEZY WEATHER. FOR MONDAY THROUGH THURSDAY OF NEXT WEEK IT WILL BE FAIR...WARMER AND DRY WITH WEAK OFFSHORE WINDS AT TIMES UNDER HIGH PRESSURE. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE LEADING BAND OF RAIN CONTINUES THROUGH SAN DIEGO COUNTY WHILE ORANGE COUNTY BEGINS TO GET THE SHOWERS IN THE CORE OF THE LOW PRESSURE SYSTEM. THIS AIR BEHIND THE FRONT IS COLD AND UNSTABLE SO MORE SHOWERS AND EVEN SOME THUNDERSTORMS ARE EXPECTED THROUGH THE AFTERNOON. A FEW THUNDERSTORMS COULD DEVELOP INTO SUPERCELLS AND DROP FUNNEL CLOUDS OR WATERSPOUTS NEAR THE COAST. THE RAINFALL WILL BE MORE SHOWERY THIS AFTERNOON...BUT LOCALLY HEAVIER. SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS THIS AFTERNOON DOWN TO AS LOW AS 4000 FEET. SEVERAL INCHES ARE POSSIBLE ABOVE 6000 FEET. WINDS ESPECIALLY IN THE MOUNTAINS AND DESERTS WILL BE STRONG THROUGH THE EVENING AND THE WIND ADVISORY HAS BEEN EXTENDED TO MATCH THAT THINKING. THIS STORM WRAPS UP OVERNIGHT. SATURDAY WILL BE FAIR BUT COOL. ON SUNDAY THE NEXT LOW PRESSURE SYSTEM ROLLS THROUGH SOUTHERN CALIFORNIA. THIS ONE APPEARS JUST AS COLD...BUT CONTAINS LESS MOISTURE AND WIND. IT MOVES OUT SUNDAY NIGHT. MONDAY WILL DRY OUT AND START TO WARM UP. A HIGH PRESSURE RIDGE WILL BRING FAIR AND MUCH WARMER WEATHER TUESDAY THROUGH AT LEAST THURSDAY. IT LOOKS LIKE SOME OFFSHORE FLOW WILL DEVELOP WEDNESDAY AND THURSDAY AS WELL. AND THEN THE MODELS DIVERGE GREATLY LATE NEXT WEEK. WE COULD GET ANOTHER STORM...OR CONTINUE HIGH AND DRY. EACH MODEL DOES SHOW SOME SORT OF LOW PRESSURE TROUGH ARRIVING FRIDAY...SATURDAY OR SUNDAY. THE ERROR WINDOW IS JUST BEGINNING TO NARROW...BUT FOR NOW WE WILL STAY FOCUSED ON OUR FIRST TWO STORMS WHILE THE MODELS GET A GRIP ON ANY STORM AT LEAST A WEEK AWAY. WHAT A DIFFERENCE A YEAR MAKES. ON THIS DATE LAST YEAR...SAN DIEGO BROKE THE ALL TIME HIGH TEMPERATURE RECORD FOR NOVEMBER WITH A TEMPERATURE OF 100 DEGREES...THE ONLY TIME 100 HAS BEEN REACHED DURING ANY NOVEMBER. TODAY SAN DIEGO IS FLIRTING WITH THE LOWEST MAXIMUM TEMPERATURE RECORD FOR THIS DATE. && .AVIATION... 042010Z... STRONG COLD FRONT CURRENTLY ALONG A KEDW-KSAN LINE...MOVING SE NEAR 20 KT. ALONG/AHEAD OF FRONT VSBY 2-3SM IN RA/+RA MERGG BKN-OVC CLD LYRS BTWN FL020-FL200...ADNL BKN-OVC LYRS AOA FL200...MTNS OBSCD...FRZLVL FL100...WINDS SW25-40KT IN THE FL025-FL100 LAYER AND 70-100KT ABOVE FL150 CAUSING STG/SEVERE UDDFS/MTN WAVES ACROSS DESERTS. BEHIND FRONT FRZLVL LOWERING TO FL045...BKN CLDS CONTG BETWEEN FL020-FL080 AND AOA FL150 WITH SCT SHRA/ISOLD TSTMS WITH TOPS TO FL250...STRONGER TSTM CELLS MAY HAVE FUNNEL CLOUDS/SMALL HAIL/DOWN DRAFT GUSTS 55KT. TSTMS ENDING AROUND 05/0200 UTC. AFTER 05/0600 UTC...BKN-SCT CLDS FL025-075 MAINLY OVR AND W OF MTNS WITH ISOLD SHRA/SHSN...AND SCT CLDS AOA FL200...MOD/STG UDDFS OVR DESERTS WITH WINDS NW 30-45KT IN THE FL030-FL150 LAYER && .MARINE... COLD FRONT HAS JUST ABOUT MOVED ONSHORE OR SOUTH OF THE INNER COASTAL WATERS AT THIS TIME. WINDS WILL BE INCREASING THROUGH THIS EVENING. SMALL CRAFT ADVISORY THROUGH SATURDAY MORNING STILL LOOKS GOOD THOUGH SOME GUSTS NEAR GALE FORCE MAY BE ENCOUNTERED THIS EVENING. AIRMASS IS ALSO UNSTABLE ENOUGH TO SUPPORT TSTMS/WATERSPOUT DEVELOPMENT REMAINDER OF THIS AFTERNOON/EARLY EVENING. LIGHTNING WAS OBSERVED MOVING INTO SANTA MONICA BAY AROUND NOON. COMBINED SEAS FORECAST TO BUILD TO 10 FT TONIGHT BUT SUBSIDE BELOW THIS THRESHOLD BY LATE SATURDAY MORNING. HAVE ISSUED A HIGH SURF ADVISORY BEGINNING THIS AFTERNOON AND CONTINUING TILL LATE SATURDAY NIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 2 AM PDT SATURDAY FOR THE MOUNTAINS AND DESERTS...SEE LAXNPWSGX. WINTER WEATHER ADVISORY UNTIL 9 PM PDT FOR THE MOUNTAINS...SEE LAXWSWSGX. MARINE WEATHER STATEMENT FOR COASTAL WATERS...SEE LAXMWSSGX. SMALL CRAFT ADVISORY THROUGH 11 AM PDT SATURDAY FOR THE COASTAL WATERS...SEE LAXMWWSGX. HIGH SURF ADVISORY FROM 5 PM THIS AFTERNOON THROUGH 1 AM SUNDAY FOR THE BEACHES...SEE LAXCFWSGX. SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. && PUBLIC...MM AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Nov 4, 4:10 PM PDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN DIEGO CA 410 PM PDT FRI NOV 4 2011 PZZ750-775-052315- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 410 PM PDT FRI NOV 4 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 AM PDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT SMALL CRAFT ADVISORY FOR GUSTY WINDS AND HIGHER SEAS AS A PACIFIC STORM SYSTEM MOVES INLAND. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE OVER THE COASTAL WATERS...WITH HEAVY RAINS...HAIL...OR WATERSPOUTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THROUGH EARLY SATURDAY MORNING...SMALL CRAFT ADVISORY FOR GUSTY WINDS AND HIGHER SEAS AS A PACIFIC STORM SYSTEM MOVES INLAND. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ055-056-058-052315- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 410 PM PDT FRI NOV 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT SATURDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT AN EARLY SEASON COLD PACIFIC STORM WILL BRING SNOW SHOWERS AND STRONG GUSTY WINDS TO THE MOUNTAINS THROUGH THIS EVENING. SNOW TOTALS ABOVE 4500 FEET WILL RANGE BETWEEN 3 AND 6 INCHES. THEREFORE...A WINTER WEATHER ADVISORY AND WIND ADVISORY ARE IN EFFECT FOR PORTIONS OF TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ060>062-052315- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 410 PM PDT FRI NOV 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT AN EARLY SEASON COLD PACIFIC STORM WILL BRING STRONG GUSTY WINDS TO THE DESERTS THROUGH THIS EVENING. SHOWERS POSSIBLY MIXED WITH SNOW WILL BE POSSIBLE ABOVE 3500 FEET. THEREFORE...WIND ADVISORY IS IN EFFECT THROUGH LATE TONIGHT. AS SKIES CLEAR THIS EVENING...TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S...WITH AREAS OF FROST POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ042-048-050-057-052315- ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 410 PM PDT FRI NOV 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING...WITH LOCALLY HEAVY RAIN AND SMALL HAIL POSSIBLE. AS THE SKIES CLEAR TONIGHT...VERY COLD NIGHT IS STORE FOR THE INLAND EMPIRE...WITH AREAS OF FROST POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ043-052315- SAN DIEGO COUNTY COASTAL AREAS- 410 PM PDT FRI NOV 4 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 1 AM PST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING...WITH LOCALLY HEAVY RAIN AND SMALL HAIL POSSIBLE. WEST TO NORTHWEST SWELL WILL BRING SOME ELEVATED HIGH SURF TO THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ELEVATED HIGH SURF WILL CONTINUE TO BE POSSIBLE THROUGH LATE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PALMER
In the hours before
Special weather statement, Nov 4, 10:46 AM PDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1046 AM PDT FRI NOV 4 2011 CAZ042-043-048-050-055>058-060>062-050400- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1046 AM PDT FRI NOV 4 2011 ...A COLD WINTER STORM SYSTEM WILL IMPACT THE AREA TODAY... A COLD PACIFIC WINTER STORM WILL BRING COLD WEATHER TODAY ALONG WITH RAIN...MOUNTAIN SNOW...AND STRONG WINDS IN THE MOUNTAINS...DESERTS...AND COASTAL WATERS. MODERATE TO HEAVY RAIN WILL OCCUR THROUGH LATE MORNING AHEAD OF A COLD FRONT. A BRIEF BREAK IN THE PRECIPITATION BEHIND THE COLD FRONT IS EXPECTED FOR A COUPLE OF HOURS...FOLLOWED BY SCATTERED SHOWERS. SMALL HAIL AND THUNDER ARE ALSO POSSIBLE DURING THE AFTERNOON. SHOWERS SHOULD TAPER OFF TONIGHT. RAINFALL AMOUNTS WILL RANGE FROM A QUARTER TO A HALF OF AN INCH IN THE COASTAL BASIN...UP TO 1 INCH ON THE COASTAL MOUNTAIN SLOPES...AND LESS THAN ONE TENTH INCH IN THE DESERTS. THE SNOW LEVEL WILL BE AROUND 4500 FEET THIS AFTERNOON WITH SNOW ACCUMULATIONS OF UP TO FEW INCHES BY THIS EVENING. SOUTHWEST WINDS AHEAD OF THE COLD FRONT WILL GUST TO 25 MPH IN THE COASTAL AREAS AND AROUND 50 MPH OVER THE MOUNTAINS AND DESERTS. THESE GUSTY WINDS WILL MAKE TRAVEL HAZARDOUS IN THE MOUNTAINS AND DESERTS. SMALL CRAFT ADVISORIES ARE ALSO IN EFFECT FOR THE COASTAL WATERS. THOSE PLANNING TO VISIT THE MOUNTAINS SHOULD STAY INFORMED ON THIS WINTER STORM AND TAKE EXTRA PRECAUTIONS. THIS WEATHER COULD BE DEADLY FOR UNPREPARED CAMPERS OR HIKERS IN THE MOUNTAINS. TRAVEL COULD BECOME DIFFICULT ON THE HIGHEST MOUNTAIN HIGHWAYS. MOKER/BALFOUR
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 11:00 AM PDT | Winter Weather Advisory | SGX | Riverside, San Bernardino, San Diego | 16 hr |
| Nov 4, 12:47 PM PDT | High Surf Advisory | SGX | San Diego | 24 hr |
Nearby
Frost Advisories in California, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.